Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 44, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 9, 2013, 5:18 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, Ulster County, New York. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 5:18 PM EDT (21:18 UTC)
- Expired
- Aug 9, 2013, 7:15 PM EDT
- In force
- 117 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY
The radar
The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
247
WGUS51 KALY 092118
FFWALY
CTC005-NYC027-111-092315-
/O.NEW.KALY.FF.W.0044.130809T2118Z-130809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...POUGHKEEPSIE...PAWLING...BEACON...
SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...
* UNTIL 715 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LINE OF SHOWERS AND THUNDERSTORMS OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLATTEKILL...WINSTED...THOMASTON...TERRYVILLE...SHARON...NORFOLK...
NEW PRESTON...NEW HARTFORD...LITCHFIELD...KENT...GAYLORDSVILLE...
FALLS VILLAGE...CORNWALL BRIDGE...WINGDALE...STANFORDVILLE...
STAATSBURG...RED OAKS MILL...PLEASANT VALLEY...MILLBROOK...HYDE
PARK...HIGHLAND...FAIRVIEW...DOVER PLAINS AND AMENIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4158 7396 4160 7410 4161 7410 4185 7396
4204 7300 4197 7302 4197 7288 4182 7294
4179 7301 4164 7298 4155 7315 4151 7316
4150 7331 4146 7331 4149 7345 4166 7351
4152 7353 4149 7392 4144 7398 4144 7399
$$
TAW2 follow-up statements
767
WGUS71 KALY 092217
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT FRI AUG 9 2013
NYC111-092223-
/O.CAN.KALY.FF.W.0044.000000T0000Z-130809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ULSTER NY-
617 PM EDT FRI AUG 9 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN ULSTER
COUNTY...
THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEAST ULSTER
COUNTY. ONE ROAD WAS REPORTED CLOSED IN GARDINER...BUT CONDITIONS
ARE IMPROVING WITH THE SHOWERS AND THUNDERSTORMS MOVING EAST OF THE
WARNING AREA.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4155 7380 4156 7380 4154 7386 4159 7379
4163 7373 4168 7377 4188 7377 4204 7300
4197 7302 4197 7288 4182 7294 4179 7301
4164 7298 4155 7315 4151 7316 4150 7331
4146 7331 4149 7345 4166 7351 4152 7353
$$
CTC005-NYC027-092315-
/O.CON.KALY.FF.W.0044.000000T0000Z-130809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
617 PM EDT FRI AUG 9 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
EASTERN DUTCHESS AND LITCHFIELD COUNTIES...
AT 610 PM EDT...SCATTERED SHOWERS CONTINUE TO MOVE OVER THE WARNING
AREA...AND THE FLASH FLOOD WARNING CONTINUES UNTIL 715 PM. SOME
LOCATIONS HAVE RECEIVED 3 TO 6 INCHES OF RAINFALL TODAY...AND AN
ADDITIONAL QUARTER TO HALF INCH OF RAINFALL MAY PRODUCE ADDITIONAL
FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
TORRINGTON...THOMASTON...TERRYVILLE...SHARON...NORFOLK...NEW
PRESTON...NEW HARTFORD...LITCHFIELD...KENT...FALLS VILLAGE...CORNWALL
BRIDGE...STANFORDVILLE...MILLBROOK...DOVER PLAINS AND AMENIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4155 7380 4156 7380 4154 7386 4159 7379
4163 7373 4168 7377 4188 7377 4204 7300
4197 7302 4197 7288 4182 7294 4179 7301
4164 7298 4155 7315 4151 7316 4150 7331
4146 7331 4149 7345 4166 7351 4152 7353
$$
TAW788
WGUS71 KALY 092238
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT FRI AUG 9 2013
CTC005-NYC027-092247-
/O.CAN.KALY.FF.W.0044.000000T0000Z-130809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
638 PM EDT FRI AUG 9 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN DUTCHESS
AND LITCHFIELD COUNTIES...
LOCAL LAW ENFORCEMENT DOES NOT REPORT ANY ADDITIONAL...OR NEW FLASH
FLOODING FROM THE LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH
THE AREA. THE THREAT FOR FLASH FLOODING HAS ENDED...AND THE WARNING
IS CANCELED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4155 7380 4156 7380 4154 7386 4159 7379
4163 7373 4168 7377 4188 7377 4204 7300
4197 7302 4197 7288 4182 7294 4179 7301
4164 7298 4155 7315 4151 7316 4150 7331
4146 7331 4149 7345 4166 7351 4152 7353
$$
TAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:27 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 9, 4:27 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 427 PM EDT FRI AUG 9 2013 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO SLOWLY WORK ACROSS AREAS SOUTH AND EAST OF ALBANY DURING THE EVENING HOURS. RESIDUAL SHOWERS EVENTUALLY EXIT THE ENTIRE REGION OVERNIGHT LEAVING US WITH DRIER COOLER CANADIAN AIR MASS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 445 PM EDT...WE CANCELLED MOST OF THE FLASH FLOOD WATCH EXCEPT OUR SOUTHERN MOST COUNTIES. ANOTHER LINE OF SHOWERS...ALBEIT MUCH LIGHTER THAN WHAT THEY HAD BEFORE...NEVERTHELESS COULD CAUSE ADDITIONAL PROBLEMS AS IT MOVES THROUGH THE REGION DURING THE NEXT COUPLE OF HOURS. WE FIGURE AN ADDITIONAL HALF AN INCH OF RAIN COULD FALL WITH THIS LINE. OTHERWISE...SCATTERED SHOWERS...COULD BRING LESS THAN AN ADDITIONAL HALF INCH OF RAINFALL TO REMAINING AREAS WHICH WILL NOT CAUSE ANY PROBLEMS. FOR ALL OUR RAINFALL REPORTS...PLEASE REFER TO OUR PUBLIC STATEMENTS (PNS) FOUND ON OUR HOME INTERNET PAGE. THE TROPICAL PLUME RESPONSIBLE FOR THE HEAVY RAINFALL IN OUR SOUTHERN AREAS HAS SHIFTED TO THE EAST TAKING THE 2.25 INCH PWAT AIR WITH IT. DRIER AIR WAS WORKING INTO THE REGION AS NOT ONE BUT TWO COLD FRONT WILL CROSS THE REGION. THE FIRST COLD FRONT HAS ALREADY CROSS THROUGH THE GREATER CAPITAL DISTRICT WITH SLIGHTLY DRIER AIR BUT THE REAL PUSH OF COOLER DRIER AIR WILL COME THROUGH UNTIL LATER THIS EVENING. THERE WAS LITTLE IF ANY SHOWER ACTIVITY WITH THIS FEATURE...SO IT LOOKS AS IT COMES THROUGH WITH A FEW MORE PATCHY CLOUDS AND LOWERING DEWPOINTS LATER THIS EVENING. OVERNIGHT...TEMPERATURES WILL SETTLE BACK INTO THE LOWER 60S IN THE HUDSON VALLEY FROM ALBANY SOUTHWARD...50S MOST OTHER PLACES. A NORTHWEST BREEZE WILL BE 5-10 MPH EXCEPT IN SOME OF THE SHELTERED VALLEYS WHERE CLEARING COULD ALLOW FOR SOME PATCHY FOG TO FORM. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... THE SHORT TERM WILL FEATURE DRY AND PLEASANT CONDITIONS WITH COMFORTABLY LOW DEWPOINTS DOWN INTO THE 50S AND EVEN SOME 40S AND UPPER 30S AT TIMES. IT LOOKS TO BE ONE OF THE NICEST WEEKENDS OF THE SUMMER AS THE ENTIRE WEEKEND LOOKS RAINFREE. SATURDAY WILL FEATURE A BRISK NORTHWEST WIND 10 TO 15 MPH...GUSTING TO 25 MPH IN THE WIND PRONE AREAS OF THE HIGHER TERRAIN/MOHAWK VALLEY AND GREATER CAPITAL DISTRICT. SUN WILL BE MIXED WITH FAIR WEATHER CU...ESPECIALLY OVER THE HIGHER TERRAIN. HIGH TEMPERATURES LOOK TO BE 75 TO AROUND 80 IN THE VALLEYS...UPPER 60S TO MID 70S HIGHER TERRAIN. IT LOOKS CLEAR CALM AND COOL FOR SATURDAY NIGHT. OVERNIGHT LOWS LOOK TO BE AROUND 50 IN THE HUDSON VALLEY FROM ALBANY SOUTH WHILE MOST OUTLYING REGIONS DIP INTO THE 40S. SOME OF THE COLDEST SPOTS OF THE ADIRONDACKS COULD DIP INTO THE UPPER 30S BUT AT THIS TIME...NO FROST IS EXPECTED. LOTS OF SUNSHINE FOR SUNDAY...WITH LESS OF A NORTHWEST BREEZE IN THE 5 TO 15 MPH RANGE. HIGH TEMPERATURES WILL BE VERY SIMILAR TO SATURDAY. SUNDAY NIGHT...AS THE HIGH PRESSURE MOVES OFFSHORE...A SOUTHERLY BREEZE AND WARM AIR ADVECTION MIGHT RESULT IN SOME MID LEVEL CLOUDS WHICH IN TURN WOULD KEEP THE REGION NOT AS COOL AS SATURDAY LOW. LOOK FOR LOWS GENERALLY IN THE 50S. BY MONDAY...MOISTURE WILL BEGIN TO RETURN THROUGH THE ENTIRE COLUMN. IT STILL LOOKS PARTLY SUNNY BUT THE HUMIDITY WILL BEGIN TO CREEP BACK UPWARD. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ONE UPPER SYSTEM TRACKS NORTH OF THE REGION WITHIN BROAD CYCLONIC UPPER FLOW. THE ASSOCIATED COLD FRONT SHOULD APPROACH MONDAY NIGHT AND EXIT THE REGION THROUGH THE DAY TUESDAY. SO..SCATTERED SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY...WITH SOME LINGERING ISOLATED ACTIVITY IN WESTERN NEW ENGLAND INTO TUESDAY EVENING. HIGHS TUESDAY IN THE MID TO UPPER 70S...SOME AROUND 70 IN HIGHER TERRAIN. HIGH PRESSURE SLOWLY BUILDS INTO THE REGION WEDNESDAY AND THURSDAY...BUILDING EAST OF THE REGION PERHAPS BY LATE THURSDAY AND FRIDAY. IT SHOULD BE A DRY AND LESS HUMID PERIOD AS GUIDANCE DOES NOT SUGGEST ANY WELL ORGANIZED UPPER IMPULSES WITHIN THE BROAD UPPER CYCLONIC FLOW. SO...PERIODS OF SUN AND CLOUDS WEDNESDAY THROUGH FRIDAY...WITH HIGH TEMPERATURES A LITTLE BELOW NORMAL. HIGHS WEDNESDAY IN THE MID TO UPPER 70S...MID TO UPPER 60S IN HIGHER TERRAIN. HIGHS THURSDAY AND FRIDAY IN THE UPPER 70S...WITH AROUND 70 TO LOWER 70S HIGHER TERRAIN. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... SLOW IMPROVING FLYING CONDITIONS ARE EXPECTED THROUGH THE EVENING HOURS AS MOST IF NOT ALL OF THE SHOWER ACTIVITY FINALLY LEAVES THE TAF SITES. HOWEVER...DUE TO A WET GROUND...SOME RADIATIONAL FOG MIGHT FORM IN SOME SPOTS OVERNIGHT BEFORE HIGH PRESSURE RETURNS VFR CONDITIONS TO ALL TAF SITES SATURDAY. THROUGH EARLY EVENING...INTERMITTENT SHOWERS WITH A FEW EMBEDDED RUMBLES OF THUNDER WILL CONTINUE THROUGH 00Z AHEAD OF AN APPROACHING COLD FRONT. THESE SHOWERS WILL KEEP IFR TO OCCASIONALLY MVFR CONDITIONS AT THE TAF SITES. HAVE INDICATED TEMPO GROUPS TO ACCOUNT FOR THE TIMING OF THESE SHOWERS AND ASSOCIATED REDUCED FLYING CONDITIONS. TONIGHT INTO SATURDAY...THE COLD FRONT WILL PASS THROUGH THE REGION BY 00Z ENDING THE THREAT OF SHOWERS AND USHERING IN DRIER AIR AND A CLEARING SKY. WITH THE RECENT RAINFALL AND STILL MOIST LOW-LEVELS...FOG/LOW STRATUS WILL BE LIKELY ESPECIALLY AT KGFL AND KPSF. ANY LINGERING FOG/LOW STRATUS SHOULD QUICKLY DISSIPATE BY DAYBREAK SATURDAY WITH VFR CONDITIONS PREVAILING AS HIGH PRESSURE BUILDS ACROSS THE REGION. WINDS WILL INITIALLY BE SOUTHERLY AROUND 6-11 KNOTS BEFORE SHIFTING WESTERLY WITH THE COLD FRONTAL PASSAGE THIS EVENING. WINDS WILL BE WESTERLY AND GUSTY SATURDAY GENERALLY 10-15 KNOTS...WITH GUSTS UP TO 25 KNOTS POSSIBLE. OUTLOOK... FRIDAY NIGHT...MODERATE OPERATIONAL IMPACT...CHC SHRA...TSRA. SATURDAY THROUGH MONDAY...NO OPERATIONAL IMPACT. NO SIG WX. MONDAY NIGHT...MODERATE OPERATIONAL IMPACT...SCT SHRA...TSRA. TUESDAY...MODERATE OPERATIONAL IMPACT...SCT SHRA...TSRA. && .FIRE WEATHER... RH VALUES WILL REMAIN HIGH THROUGH TONIGHT...UP TO 100 PERCENT. DRIER WEATHER WILL TAKE HOLD SATURDAY AS A NORTHWEST WIND BREEZE 10-15 MPH WILL BE FELT AND RH VALUES DROP TO AROUND 50 PERCENT. SUNSHINE WILL BE MIXED WITH CLOUDS. A FULL RECOVERY SATURDAY NIGHT WITH LOTS OF DEW AND LOTS OF SUNSHINE SUNDAY WITH RH VALUES DOWN AROUND 40 PERCENT DURING THE AFTERNOON. THE NEXT CHANCE OF RAINFALL LOOKS TO BE MONDAY NIGHT INTO TUESDAY. && .HYDROLOGY... A FLASH FLOOD WATCH HAS BEEN CANCELLED FOR ALL AREAS EXCEPT OUR SOUTHERN ZONES. WE KEPT THE WATCH UP FOR THOSE AREAS SINCE THEY RECEIVED 3 TO 6 INCHES OF RAINFALL WHICH DID CAUSE SOME FLOODING WITH SEVERAL ROADS CLOSED IN DUTCHESS AND LITCHFIELD COUNTIES. A LINE OF SHOWERS THROUGH 600 PM EDT... COULD CAUSE AN ADDITIONAL HALF INCH OR SO OF RAIN TO FALL IN THESE AREAS. IN ADDITION TO SOME FLASH FLOODING...THE RAIN PRODUCED SHARP WITHIN BANK RISES ON THE WAPPINGERS CREEK AND THE HOOSIC AT WILLIAMSTOWN BUT SO FAR...ALL HAVE REMAINED BELOW FLOOD STAGE. AS COLD FRONT CONTINUES ITS MARCH THROUGH OUR AREA...AND WILL EVENTUALLY TAKE THE SHOWERS WITH IT LATER THIS EVENING. ANY SWELLED RIVERS OR STREAMS WILL QUICKLY RECEDE LATER TONIGHT INTO SATURDAY. WE WILL BE LEFT WITH A DRY WEEKEND WITH LOWERING HUMIDITY...PLENTY OF SUNSHINE AND A BREEZE...ALL OF WHICH WILL HELP TO DRY THINGS OUT FAIRLY QUICKLY. MONDAY LOOKS MAINLY DRY AS WELL. THE NEXT THREAT OF SIGNIFICANT SHOWER ACTIVITY LOOKS TO BE MONDAY NIGHT THROUGH TUESDAY. AT THIS POINT...RAINFALL AMOUNTS ON TUESDAY DO NOT LOOK AS HEAVY AS THERE IN PLACES ON FRIDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ001-013. NY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ063>066. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...NAS AVIATION...IRL FIRE WEATHER...HWJIV HYDROLOGY...11
Hazardous weather outlook, Aug 9, 4:26 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 426 PM EDT FRI AUG 9 2013 CTZ001-013-NYZ063>066-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 426 PM EDT FRI AUG 9 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND THE LOWER MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 101100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 426 PM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EXCLUDING THE LOWER MID HUDSON VALLEY AS WELL AS SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HWJIV
In the hours before
Local storm report, Aug 9, 1:37 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
137 PM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM FLASH FLOOD TORRINGTON 41.84N 73.13W
08/09/2013 LITCHFIELD CT TRAINED SPOTTER
MOTORISTS BEING RESCUED AND SEVERAL CITY STREETS CLOSED
DUE TO FLASH FLOODING.
&&
EVENT NUMBER ALY1300386
IRLLocal storm report, Aug 9, 1:39 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FLASH FLOOD WINSTED 41.93N 73.07W
08/09/2013 LITCHFIELD CT EMERGENCY MNGR
SEVERAL CITY STREETS CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER ALY1300387
IRLLocal storm report, Aug 9, 4:26 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD DOVER PLAINS 41.75N 73.58W
08/09/2013 DUTCHESS NY 911 CALL CENTER
A FEW ROADS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER ALY1300388
WASULALocal storm report, Aug 9, 4:30 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD WAPPINGERS FALLS 41.60N 73.92W
08/09/2013 DUTCHESS NY 911 CALL CENTER
A FEW ROADS CLOSED IN TOWN.
&&
EVENT NUMBER ALY1300389
WASULALocal storm report, Aug 9, 4:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLASH FLOOD WILLIAMSTOWN 42.71N 73.20W
08/09/2013 BERKSHIRE MA EMERGENCY MNGR
WATER ON ROADS AND FLOODED BASEMENTS.
1200 PM FLASH FLOOD LAGRANGEVILLE 41.65N 73.76W
08/09/2013 DUTCHESS NY TRAINED SPOTTER
CREEK OVERFLOW ACROSS ROAD. WATER 6-12 INCHES DEEP.
1218 PM FLASH FLOOD WINSTED 41.93N 73.07W
08/09/2013 LITCHFIELD CT EMERGENCY MNGR
SEVERAL CITY STREETS CLOSED DUE TO FLASH FLOODING.
1240 PM FLASH FLOOD SALISBURY 41.98N 73.42W
08/09/2013 LITCHFIELD CT TRAINED SPOTTER
FIRE RESCUE DISPATCHED TO VEHICLE STRANDED IN
FLOODWATERS ON TOWNHILL ROAD.
0100 PM FLASH FLOOD DOVER PLAINS 41.75N 73.58W
08/09/2013 DUTCHESS NY 911 CALL CENTER
A FEW ROADS CLOSED DUE TO FLOODING.
0100 PM FLASH FLOOD WAPPINGERS FALLS 41.60N 73.92W
08/09/2013 DUTCHESS NY 911 CALL CENTER
A FEW ROADS CLOSED IN TOWN.
0116 PM FLASH FLOOD TORRINGTON 41.84N 73.13W
08/09/2013 LITCHFIELD CT TRAINED SPOTTER
MOTORISTS BEING RESCUED AND SEVERAL CITY STREETS CLOSED
DUE TO FLASH FLOODING.
&&
EVENT NUMBER ALY1300383 ALY1300384 ALY1300387 ALY1300385 ALY1300388
ALY1300389 ALY1300386
WASULASpecial weather statement, Aug 9, 5:09 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
509 PM EDT FRI AUG 9 2013
NYZ064>066-092130-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
509 PM EDT FRI AUG 9 2013
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS GUSTING UP TO 40 MPH...AND
FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR MARLBORO...OR ABOUT
OVER NEWBURGH...AND MOVING SOUTHEAST AT 25 MPH.
RAINFALL WITH THIS THUNDERSTORM COULD REACH HALF AN INCH THROUGH 530
PM WHICH COULD CAUSE PONDING OF WATER ON ROADS AND AREAS OF POOR
DRAINAGE.
THE THUNDERSTORM WILL BE NEAR...
WAPPINGERS FALLS BY 515 PM EDT
BEACON AND 6 MILES SOUTHWEST OF MYERS CORNER BY 520 PM EDT
FISHKILL BY 525 PM EDT
7 MILES SOUTHWEST OF HOPEWELL JUNCTION BY 530 PM EDT
LAT...LON 4145 7400 4152 7401 4158 7396 4158 7405
4160 7407 4160 7412 4158 7412 4158 7414
4169 7406 4152 7364 4149 7392 4144 7399
TIME...MOT...LOC 2107Z 301DEG 19KT 4156 7402
HWJIVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:08 AM EDT | Flash Flood Watch | ALY | Northwest Hills Planning Region | 15 hr |
| Aug 9, 7:18 AM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Aug 9, 8:19 AM EDT | Flash Flood Warning | ALY | Northwest Hills Planning Region | 4 hr |
| Aug 9, 12:27 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Aug 9, 12:48 PM EDT | Flash Flood Warning | ALY | Northwest Hills Planning Region | 3 hr |
| Aug 9, 4:50 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Aug 9, 5:12 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Aug 8, 11:53 PM EDT | Special Weather Statement | ALY | Hamilton | 22 min |
| Aug 9, 6:59 AM EDT | Flash Flood Warning | ALY | Columbia, Rensselaer, Washington | 6 hr |
| Aug 9, 7:50 AM EDT | Areal Flood Advisory | ALY | Greene, Ulster | 3 hr |
| Aug 9, 8:37 AM EDT | Areal Flood Advisory | ALY | Albany, Greene, Schoharie | 4 hr |
| Aug 9, 9:25 AM EDT | Areal Flood Advisory | ALY | Columbia, Greene | 4 hr |
| Aug 9, 4:11 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Aug 9, 5:09 PM EDT | Special Weather Statement | ALY | Putnam | 21 min |
| Aug 9, 5:46 PM EDT | Special Weather Statement | ALY | Putnam | 29 min |
Nearby
Flash Flood Warnings in New York, 2013Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.